Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 230, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 30, 2009, 2:10 AM CDT for Ralls County, Missouri; Pike County, Illinois. It took effect at Oct 30, 2009, 1:40 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 2:10 AM CDT (07:10 UTC)
- In effect from
- Oct 30, 2009, 1:40 PM CDT
- Expired
- Nov 4, 2009, 7:21 PM CST
- In force
- 5 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Pike County, IL, Ralls County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Saverton Lock and Dam 22 (SVRM7).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 393810091145601, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 30, 12:02 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 30, 12:02 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 AM CDT FRI OCT 30 2009
.DISCUSSION...
/344 PM CDT THU OCT 29 2009/
RAIN MOVED IN RATHER QUICKLY TODAY AHEAD OF WEATHER SYSTEM. THIS
CONTINUES TO BE THE MAIN FORECAST ISSUE IN THE SHORT TERM.
FOR THIS EVENING...HEAVY RAIN WILL PERSIST AS WAA AND PLENTY OF
MOISTURE CONVERGENCE ON NOSE OF 50+ KT LOW LEVEL JET KEEPS
GENERATING ELEVATED CONVECTION WHICH WILL TRAIN NORTHWARD ACROSS THE
REGION. IN THE MEANTIME...UPPER LOW OVER NEW MEXICO WILL LIFT OUT
TOWARDS FORECAST AREA AS ASSOCIATED SFC LOW LIFTS NORTH
NORTHEASTWARD INTO SOUTHERN MN FRIDAY MORNING. THIS WILL DRAG THE
OCCLUDED FRONT ACROSS THE FORECAST AREA...MOVING INTO THE ST. LOUIS
METRO AREA BY 12Z FRIDAY. AS FOR PLACEMENT OF HEAVY RAINFALL LATER
TONIGHT...WILL SEE MAIN AXIS OF HEAVY RAIN SHIFT A LITTLE FURTHER TO
THE EAST...EXTENDING FROM CENTRAL IL TO SOUTHEAST MO...MAINLY ALONG
AND SOUTH OF I-44 CORRIDOR BY 06Z. WITH HEAVY RAIN THIS AFTERNOON
AND LINGERING INTO TONIGHT...ISSUED A FLASH FLOOD WATCH EARLIER
TODAY FOR CENTRAL/NORTHEAST MO AND WEST CENTRAL IL THAT WILL
EXPIRE AT 12Z FRIDAY. FF WATCH THAT WAS ISSUED YESTERDAY FOR
REMAINDER OF FORECAST AREA...REMAINS IN EFFECT UNTIL 00Z SATURDAY.
OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS TO PERSIST ON FRIDAY AND
SLOWLY SHIFT FURTHER TO THE EAST WITH TIME...KEPT CATEGORICAL POPS
FOR SOUTHEASTERN HALF OF CWA DURING THE MORNING HOURS WITH LOWER
POPS IN THE WEST...THEN LOWERED POPS EVEN MORE TOWARDS EVENING.
FOR FRIDAY NIGHT...STILL COULD SEE ADDITIONAL WAVES OF PRECIPITATION
DEVELOP ALONG THE FRONTAL BOUNDARY OVER EASTERN PORTIONS OF AREA
BEFORE COMING TO AN END BY DAYBREAK SATURDAY MORNING...BUT AMOUNTS
WILL BE LESS SO DO NOT ANTICIPATE EXTENDING THE FLASH FLOOD WATCH
BEYOND 00Z SATURDAY AT THIS TIME.
AS FOR SATURDAY...SYSTEM EXITING A BIT QUICKER...SO STILL HOPEFUL
THAT MOST OF AREA TO BE DRY...BUT CLOUDY FOR TRICK OR TREATERS
SATURDAY NIGHT.
MODELS STILL HAVE ANOTHER WEAK SHORTWAVE SLIDING SOUTHEAST THROUGH
AREA SUNDAY NIGHT INTO MONDAY ON BACKSIDE OF SYSTEM...BUT JUST HAVE
SILENT 20 POPS IN NORTHEASTERN PORTIONS OF CWA DURING THIS TIME.
EXTENDED LOOKS TO BE DRY WITH HIGH TEMPS IN THE UPPER 50S TO LOWER
60S TUESDAY THROUGH THURSDAY...AND LOWS IN THE UPPER 30S TO MID 40S
THROUGH THE PERIOD.
BYRD
&&
.AVIATION...
/1154 PM CDT THU OCT 29 2009/
FOR THE 06Z TAFS...
PRIMARY CONCERN FOR THE REST OF THE NIGHT IS THE BAND OF HEAVY
RAIN MOVING THROUGH CENTRAL INTO EAST CENTRAL AND SOUTHEAST
MISSOURI...AND THE POTENTIAL FOR IFR CONDITIONS ASSOCIATED WITH
IT. THIS BAND WILL CONTINUE MOVING EAST FOR THE REST OF THE
NIGHT...CLEARING THE MISSISSIPPI RIVER AFTER 09Z...AND CONTINUING
INTO SOUTHWEST ILLINOIS. THINK MARGINAL CONDITIONS WILL PREVAIL ON
EITHER SIDE OF THE LINE...WITH INTERMITTENT IFR CIGS THROUGH
12-15Z. SHOULD SEE CIGS LIFT THROUGH THE DAY...WITH GUSTY
SOUTHWEST WINDS UP TO 30KTS AT TIMES.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CRAWFORD-FRANKLIN-
IRON-JEFFERSON-LINCOLN-MADISON-REYNOLDS-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY.
IL...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR ADAMS IL-BROWN IL-
PIKE IL.
&&
WFO LSXHazardous weather outlook, Oct 29, 6:00 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 PM CDT THU OCT 29 2009 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-301200- ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- GASCONADE- 600 PM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. FLASH FLOODING OF LOW LYING AREAS WILL CONTINUE. A FLASH FLOOD WATCH CONTINUES FOR THE AREA UNTIL 7 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE CALL THE NATIONAL WEATHER SERVICE WITH ANY FLOODING REPORTS AND RAINFALL AMOUNTS OVER ONE INCH. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075- 084-085-099-301200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-ST. CHARLES- FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 600 PM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO CONTINUE TO CAUSE FLASH FLOODING ACROSS THE AREA TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY AT 7 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ON FRIDAY. THE ADDITIONAL HEAVY RAINFALL WILL CAUSE ADDITIONAL FLASH FLOODING. A FLASH FLOOD WATCH CONTINUES UNTIL 7 PM FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... PLEASE CALL THE NATIONAL WEATHER SERVICE WITH ANY FLOODING REPORTS AND RAINFALL AMOUNTS OVER ONE INCH. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Oct 29, 9:50 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
950 PM CDT THU OCT 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN ST. LOUIS 38.64N 90.24W
10/29/2009 M1.50 INCH ST. LOUIS CITY MO PUBLIC
MEASURED IN SHERWSBURY
&&
EVENT NUMBER LSX0900307
MILLERLocal storm report, Oct 29, 10:07 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 PM CDT THU OCT 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1006 PM HEAVY RAIN PACIFIC 38.48N 90.75W
10/29/2009 M2.25 INCH FRANKLIN MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0900308
CARNEYLocal storm report, Oct 29, 10:11 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 PM CDT THU OCT 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1010 PM HEAVY RAIN ST. PETERS 38.78N 90.61W
10/29/2009 M1.62 INCH ST. CHARLES MO TRAINED SPOTTER
STORM TOTAL THRU 1000 PM CDT
&&
EVENT NUMBER LSX0900309
CARNEYLocal storm report, Oct 30, 12:04 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN 2 N FREDERICKTOWN 37.59N 90.30W
10/30/2009 M1.50 INCH MADISON MO TRAINED SPOTTER
STORM TOTAL. DITCHES AND LOW WATER CROSSING
BANKFUL....MOST ROADWAYS PASSSABLE..
&&
EVENT NUMBER LSX0900310
MILLERLocal storm report, Oct 30, 12:22 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1222 AM HEAVY RAIN UNION 38.45N 91.01W
10/30/2009 M2.00 INCH FRANKLIN MO EMERGENCY MNGR
STORM TOTAL. ROADWAYS OK. CREEKS JUST BELOW BANKFUL.
&&
EVENT NUMBER LSX0900311
MILLERLocal storm report, Oct 30, 1:06 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
106 AM CDT FRI OCT 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0103 AM FLASH FLOOD TIPTON 38.65N 92.78W
10/30/2009 MONITEAU MO EMERGENCY MNGR
HIGHWAY BB SOUTHEAST OF TIPTON... WATER OVER ROADWAY
ENGULFING A CAR. NO INJURIES.
&&
EVENT NUMBER LSX0900312
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 7:59 PM CDT | River Flood Warning | LSX | Osage | 40 hr |
| Oct 29, 7:59 PM CDT | River Flood Warning | LSX | Cole | 48 hr |
| Oct 29, 8:47 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 6 hr |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Marion | 5 days |
| Oct 29, 9:21 PM CDT | River Flood Warning | LSX | Marion | 37 hr |
| Oct 29, 9:39 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Jefferson, Lincoln, Montgomery, Pike and 5 more | 9 hr |
| Oct 29, 9:42 PM CDT | Flash Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 9 hr |
| Oct 29, 9:46 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 5 hr |
| Oct 29, 11:30 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Oct 29, 11:30 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Oct 29, 11:30 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 4 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Crawford | 44 hr |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Crawford, Washington | 58 hr |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 5 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Oct 30, 12:38 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 9 days |
| Oct 30, 1:30 AM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Oct 30, 1:30 AM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Marion | 7 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Pike | 8 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Pike | 9 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Lincoln | 8 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Charles | 13 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Charles | 9 days |
| Oct 30, 2:10 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Oct 30, 2:27 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 5 more | 12 hr |
| Oct 30, 2:29 AM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Oct 30, 4:27 AM CDT | River Flood Warning | LSX | Lewis, Osage | 6 days |
| Oct 30, 6:25 AM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Gasconade, Iron, Jefferson, Lincoln and 12 more | 12 hr |
| Oct 30, 8:06 AM CDT | River Flood Warning | LSX | Marion | 5 days |
| Oct 30, 9:45 AM CDT | River Flood Warning | LSX | Callaway, Osage | 3 days |
| Oct 30, 9:45 AM CDT | River Flood Warning | LSX | Franklin, Warren | 59 hr |
| Oct 30, 12:12 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Oct 30, 2:48 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 5 more | 24 hr |
| Oct 30, 6:30 PM CDT | River Flood Warning | LSX | Osage | 4 days |
| Oct 30, 6:42 PM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Iron, Jefferson, Lincoln, Madison and 9 more | 18 hr |
| Oct 29, 9:54 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 33 days |
| Oct 30, 1:39 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
| Oct 30, 2:48 AM CDT | River Flood Warning | LSX | Brown | 67 hr |
| Oct 30, 4:25 AM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair | 6 hr |
| Oct 30, 7:02 AM CDT | Flash Flood Warning | LSX | Bond, Clinton, Madison | 6 hr |
| Oct 30, 7:34 AM CDT | Flash Flood Warning | LSX | Fayette, Marion, Montgomery | 5 hr |
| Oct 30, 8:58 AM CDT | Areal Flood Warning | LSX | Macoupin | 10 hr |
| Oct 30, 10:38 AM CDT | Areal Flood Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 9 hr |
| Oct 30, 11:44 AM CDT | River Flood Warning | LSX | Brown | 32 days |
| Oct 30, 1:04 PM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Montgomery | 9 hr |
Nearby
River Flood Warnings in Missouri, 2009River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.